Alert archive / West Virginia / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Charleston, WV

March 31, 20154 states

NWS Charleston, WV issued this red flag warning at Mar 31, 2015, 12:08 PM EDT for 4 states. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 31, 2015, 12:08 PM EDT (16:08 UTC)
Expired
Mar 31, 2015, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 39 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 36 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 532 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2191 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
532 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

781 
WWUS81 KRLX 311608
RFWRLX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1208 PM EDT TUE MAR 31 2015


OHZ066-067-075-076-083>087-010000-
/O.NEW.KRLX.FW.W.0001.150331T1608Z-150401T0000Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
1208 PM EDT TUE MAR 31 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND GUSTY WINDS FOR SOUTHEAST OHIO...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WHICH IS IN
EFFECT UNTIL 8 PM EDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 066 PERRY...FIRE WEATHER 
  ZONE 067 MORGAN...FIRE WEATHER ZONE 075 ATHENS...FIRE WEATHER 
  ZONE 076 WASHINGTON...FIRE WEATHER ZONE 083 JACKSON OH...FIRE 
  WEATHER ZONE 084 VINTON...FIRE WEATHER ZONE 085 MEIGS...FIRE 
  WEATHER ZONE 086 GALLIA AND FIRE WEATHER ZONE 087 LAWRENCE OH.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 60S.

* IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
622 
WWUS81 KRLX 311634
RFWRLX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1234 PM EDT TUE MAR 31 2015

KYZ101>103-105-VAZ003-004-WVZ005>011-013>020-024>030-033>037-
010000-
/O.EXA.KRLX.FW.W.0001.000000T0000Z-150401T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1234 PM EDT TUE MAR 31 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LOW
RELATIVE HUMIDITIES AND GUSTY WINDS FOR NORTHEAST KENTUCKY...SOUTHERN
AND CENTRAL WEST VIRGINIA...AND SOUTHWEST VIRGINIA.

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WHICH IS IN
EFFECT UNTIL 8 PM EDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 003 DICKENSON...FIRE WEATHER 
  ZONE 004 BUCHANAN...FIRE WEATHER ZONE 005 WAYNE...FIRE WEATHER 
  ZONE 006 CABELL...FIRE WEATHER ZONE 007 MASON...FIRE WEATHER 
  ZONE 008 JACKSON WV...FIRE WEATHER ZONE 009 WOOD...FIRE 
  WEATHER ZONE 010 PLEASANTS...FIRE WEATHER ZONE 011 TYLER...
  FIRE WEATHER ZONE 013 LINCOLN...FIRE WEATHER ZONE 014 PUTNAM...
  FIRE WEATHER ZONE 015 KANAWHA...FIRE WEATHER ZONE 016 ROANE...
  FIRE WEATHER ZONE 017 WIRT...FIRE WEATHER ZONE 018 CALHOUN...
  FIRE WEATHER ZONE 019 RITCHIE...FIRE WEATHER ZONE 020 
  DODDRIDGE...FIRE WEATHER ZONE 024 MINGO...FIRE WEATHER ZONE 
  025 LOGAN...FIRE WEATHER ZONE 026 BOONE...FIRE WEATHER ZONE 
  027 CLAY...FIRE WEATHER ZONE 028 BRAXTON...FIRE WEATHER ZONE 
  029 GILMER...FIRE WEATHER ZONE 030 LEWIS...FIRE WEATHER ZONE 
  033 MCDOWELL...FIRE WEATHER ZONE 034 WYOMING...FIRE WEATHER 
  ZONE 035 RALEIGH...FIRE WEATHER ZONE 036 FAYETTE...FIRE 
  WEATHER ZONE 037 NICHOLAS...FIRE WEATHER ZONE 101 GREENUP...
  FIRE WEATHER ZONE 102 CARTER...FIRE WEATHER ZONE 103 BOYD AND 
  FIRE WEATHER ZONE 105 LAWRENCE KY.

* WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* RELATIVE HUMIDITY...AS LOW AS THE UPPER TEENS TO LOWER 20 PERCENT.

* TEMPERATURES...IN THE MID 60S TO LOWER 70S.

* IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED 
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

OHZ066-067-075-076-083>087-010000-
/O.CON.KRLX.FW.W.0001.000000T0000Z-150401T0000Z/
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-
1234 PM EDT TUE MAR 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS FOR SOUTHEAST
OHIO.

* AFFECTED AREA...FIRE WEATHER ZONE 066 PERRY...FIRE WEATHER 
  ZONE 067 MORGAN...FIRE WEATHER ZONE 075 ATHENS...FIRE WEATHER 
  ZONE 076 WASHINGTON...FIRE WEATHER ZONE 083 JACKSON OH...FIRE 
  WEATHER ZONE 084 VINTON...FIRE WEATHER ZONE 085 MEIGS...FIRE 
  WEATHER ZONE 086 GALLIA AND FIRE WEATHER ZONE 087 LAWRENCE OH.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TIMING...THIS AFTERNOON THROUGH THIS EVENING.

* RELATIVE HUMIDITY...UPPER TEENS TO LOWER 20S.

* TEMPERATURES...IN THE LOWER TO MID 60S.

* IMPACTS...THE THREAT IS ENHANCED IN GRASSY AND BRUSH FILLED 
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this red flag warning went out at Mar 31, 9:28 AM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 31, 9:28 AM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
928 AM EDT TUE MAR 31 2015

.SYNOPSIS...
HIGH PRESSURE INTO TONIGHT. LOW PASSES NORTH WITH COLD FRONT TUESDAY
AFTERNOON. GUSTY WINDS. HIGH PRESSURE MID WEEK. WARMER THURSDAY.
STRONGER COLD FRONT FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...
MADE A FEW CHANGES TO THE PREVIOUS FORECAST. ADDED MENTION OF
SPRINKLES ACROSS THE NORTH. TEMPERATURES ARE WARMING QUICKER THAN
PREVIOUSLY FORECAST...AND THINKING RH VALUES COULD BE A LITTLE
LOWER THAN CURRENTLY FORECAST...EVEN ACROSS THE NORTH WHERE THE
BETTER MOISTURE EXISTS. DID GO AHEAD AND ISSUE AN SPS FOR ENHANCED
FIRE DANGER ACROSS SOUTHWEST VA...EASTERN KY...AND MOST OF
SOUTHERN SOUTHEAST OHIO ZONES...AND SOUTHERN/CENTRAL WV ZONES.
THIS MAY NEED TO BE EXPANDED FARTHER NORTH...BUT WILL HOLD OFF FOR
NOW ON THESE AREAS...AS FUEL MOISTURES ARE GREATER ACROSS THE
NORTH...AND BETTER MOISTURE ACROSS THE NORTH THIS MORNING.

PREVIOUS DISCUSSION...
HAVE DOWNPLAYED THE POPS FROM THE PREVIOUS FORECAST WITH A SWIFT
MOVING COLD FRONT TODAY...BUT KEEP THE LIKELY POPS IN THE NORTHEAST
MOUNTAINS WHERE THE MOISTURE DEPTH SHOULD BE SUFFICIENT FOR SOME
SHOWERS DEVELOPING WITH THE COLD FRONT. THIS WILL BE A LOW QPF EVENT.

WINDS WILL GUST SIGNIFICANTLY TODAY IN THE STRONG LOW LEVEL FLOW
AHEAD OF THE FRONT TRANSFERRED DOWN TO THE SURFACE WITH THE HELP OF
MIXING. BUT...925MB WINDS ARE ONLY SHOWING 20-30KTS AND WILL BE
UPGLIDING IN WARM ADVECTION AHEAD OF THE FRONT. COLDER AIR DESCENDS
BEHIND THE FRONT...SO COULD SOME GOOD GUSTS WITH THE ACTUAL
FROPA...BUT SHOULD LOSE THOSE PRETTY QUICK INTO THE TONIGHT PERIOD.

HAVE UPPED THE TEMPERATURES ACROSS THE LOWLANDS TODAY AND THINK SOME
70S HERE AND THERE ARE NOT OUT OF THE QUESTION IN THE TRI
STATE/KANAWHA VALLEY/COAL FIELDS AREA.

SEE FIRE WEATHER SECTION BELOW.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
AFTER A BRIEF APPEARANCE BY DRY HIGH PRESSURE ON WEDNESDAY...MODELS
CONTINUE TO ADVERTISE A VERY UNSETTLED WEATHER PATTERN THURSDAY AND
FRIDAY...WITHIN A MULTIPLE STREAM ZONAL FLOW ALOFT COMING OFF THE
PACIFIC OCEAN. A FRONTAL SYSTEM WILL APPROACH THURSDAY...THEN SLOW
AS IT CROSSES THE AREA THURSDAY NIGHT AND FRIDAY AS WAVES OF LOW
PRESSURE RIDE ALONG THE FRONT...THANKS TO A SERIES OF SHORT WAVES
CROSSING THE AREA. WHILE DETAILS ON EACH WAVE THAT RIDES ALONG THE
FRONT ARE SOMEWHAT DIFFERENT AMONG THE MODELS...THE AGREED SLOW
FRONTAL PROGRESSION ITSELF ACROSS THE AREA SPELLS A GENERAL
WIDESPREAD REGIME FOR SHOWERS AND A CHANCE FOR THUNDERSTORMS...
ESPECIALLY THURSDAY NIGHT AND FRIDAY. THIS IS SUPPORTED BY A WELL
DEFINED INFLUX OF MOISTURE AND SOME INSTABILITY AS SOUTHERLY WINDS
AROUND THE WESTERN SIDE OF HIGH PRESSURE OFF THE ATLANTIC COAST
FEEDS THE FRONTAL SYSTEM. SO...NICE AND DRY AND WARM WEDNESDAY UNDER
SUNSHINE AND LIGHT SOUTHERLY FLOW...THEN A WET AND COOLING TREND
THURSDAY DUE MAINLY TO THE CLOUDS AND RAIN AHEAD OF THE FRONT. THIS
WILL BE FOLLOWED BY THE FRONT PROGRESSING SLOWLY SOUTHEAST ACROSS
THE AREA FRIDAY AND FRIDAY NIGHT...WITH COOLER AIR ON COLD
ADVECTION. HOWEVER...AIR NOT COLD ENOUGH FOR ANY SNOW AT THIS TIME.
MODELS DO PUSH FRONT EAST OF THE AREA BY SATURDAY...WITH ANY
LINGERING RAIN SHOWERS ENDING EARLY...AS DRY AND COOLER HIGH
PRESSURE BUILDS IN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
A RATHER UNSETTLED END TO THE WORK WEEK WITH THE POTENTIAL FOR THE
FRONT TO BE SLOWED BY A SURFACE WAVE. WILL BE WATCHING THE TRENDS TO
SEE IF ANY WATER ISSUES ARISE. THE EASTER WEEKEND...THOUGH...IS
SHAPING UP TO BE MAINLY DRY WITH SEASONAL TEMPS.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
EXPECTING GUSTS IN THE 25-35KT RANGE TODAY AHEAD OF THE COLD
FRONT...WITH THE COLD FRONT PASSAGE...AND THEN EASING OVERNIGHT
AFTER 00Z WEDNESDAY. COLD FRONT WILL BE DRY FOR THE MOST
PART...BUT SOME BRIEF MVFR CEILINGS AND 6SM -SHRA IN EKN IS
POSSIBLE AROUND THE 21Z TIME FRAME TODAY. OTHERWISE...VFR CEILINGS
EXPECTED...WITH CLEARING OVERNIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: GUSTS MAY NEED TO BE UPPED SLIGHTLY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    H

AFTER 12Z WEDNESDAY...
IFR POSSIBLE IN SHOWERS AND/OR STORMS THURSDAY NIGHT THROUGH
FRIDAY NIGHT.

&&

.FIRE WEATHER...
THERE ARE A FEW KEYS TO THE FIRE WEATHER FORECAST TODAY. FIRST OF
ALL...LOOKING AT FORECAST SOUNDINGS...SHOULD ONLY HAVE A COUPLE
HOURS DURING MIXING WHERE THE DEWPOINTS IN THE 900-880MB LAYER WILL
DROP BELOW -10C...SO THINK THE GUIDANCE DEWPOINTS SHOULD BE FAIRLY
REPRESENTATIVE. ACROSS THE NORTH...CLOUDS AND POPS SHOULD KEEP THE
RH VALUES FROM PLUMMETING TOO FAR BY ADDING MINIMAL PRECIP OVER THE
NORTHEAST MOUNTAINS AND KEEPING THE MAX TEMPS IN CHECK. WIND
VELOCITIES ARE THE STRONGEST PROPONENT FOR FIRE WEATHER
CONDITIONS...WITH GUSTS IN THE 20-30KT RANGE...AND 30-40KTS OVER THE
RIDGES. FUEL STICK MOISTURE IS FORECAST TO BE BORDERLINE ON THE 8
PERCENT RANGE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/26
NEAR TERM...26
SHORT TERM...JMV/SL
LONG TERM...30
AVIATION...MZ

FIRE WEATHER...26
Hazardous weather outlook, Mar 31, 3:51 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
351 AM EDT TUE MAR 31 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-010800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
351 AM EDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 31, 8:26 AM EDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
826 AM EDT TUE MAR 31 2015

WVZ005>008-013>018-024>027-033>037-311900-
WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-
INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...RAVENSWOOD...RIPLEY...HARTS...
ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON...
SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH...
GRANTSVILLE...WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...MADISON...
CLAY...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...
BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...
CRAIGSVILLE
826 AM EDT TUE MAR 31 2015

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS ARE EXPECTED TODAY
ACROSS PARTS OF CENTRAL AND SOUTHERN WEST VIRGINIA...CREATING A
HIGH WILDFIRE DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED EXTREMELY DANGEROUS AT THIS
TIME...AND OUTDOOR BURNING SHOULD BE AVOIDED. IN ADDITION...BE
VERY CAREFUL OF HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT
OUTDOORS...AND AVOID SMOKING IN WILDLAND AREAS.

WEST VIRGINIA STATE LAW PROHIBITS BURNING BETWEEN THE MONTHS OF
MARCH 1ST THROUGH MAY 31ST BETWEEN THE HOURS OF 7 AM TO 5 PM.

IF A WILDFIRE SHOULD OCCUR...CALL 911.
Special weather statement, Mar 31, 8:28 AM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 AM EDT TUE MAR 31 2015

KYZ101>103-105-311900-
GREENUP-CARTER-BOYD-LAWRENCE KY-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA
828 AM EDT TUE MAR 31 2015

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS ARE EXPECTED TODAY
ACROSS PARTS OF EASTERN KENTUCKY TODAY...CREATING A HIGH WILDFIRE DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED EXTREMELY DANGEROUS AT THIS
TIME...AND OUTDOOR BURNING SHOULD BE AVOIDED. IN ADDITION...BE
VERY CAREFUL OF HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT
OUTDOORS...AND AVOID SMOKING IN WILDLAND AREAS.

KENTUCKY STATE LAW PROHIBITS OUTDOOR BURNING BETWEEN THE HOURS OF
6 AM AND 6 PM FROM FEBRUARY 15TH THROUGH APRIL 30TH.

IF A WILDFIRE SHOULD OCCUR...CALL 911.
Special weather statement, Mar 31, 8:30 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 AM EDT TUE MAR 31 2015

VAZ003-004-311430-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
830 AM EDT TUE MAR 31 2015

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS ARE EXPECTED TODAY
ACROSS PARTS OF SOUTHWEST VIRGINIA...CREATING A HIGH WILDFIRE DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED EXTREMELY DANGEROUS AT THIS
TIME...AND OUTDOOR BURNING SHOULD BE AVOIDED. IN ADDITION...BE
VERY CAREFUL OF HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT
OUTDOORS...AND AVOID SMOKING IN WILDLAND AREAS.

VIRGINIA STATE LAW PROHIBITS BURNING BETWEEN THE MONTHS OF
FEBRUARY 15TH THROUGH APRIL 30TH BETWEEN THE HOURS OF MIDNIGHT AND
4 PM.

IF A WILDFIRE SHOULD OCCUR...CALL 911.
Special weather statement, Mar 31, 8:31 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
831 AM EDT TUE MAR 31 2015

VAZ003-004-311900-
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
831 AM EDT TUE MAR 31 2015

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS ARE EXPECTED TODAY
ACROSS PARTS OF SOUTHWEST VIRGINIA...CREATING A HIGH WILDFIRE DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED EXTREMELY DANGEROUS AT THIS
TIME...AND OUTDOOR BURNING SHOULD BE AVOIDED. IN ADDITION...BE
VERY CAREFUL OF HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT
OUTDOORS...AND AVOID SMOKING IN WILDLAND AREAS.

VIRGINIA STATE LAW PROHIBITS BURNING BETWEEN THE MONTHS OF
FEBRUARY 15TH THROUGH APRIL 30TH BETWEEN THE HOURS OF MIDNIGHT AND
4 PM.

IF A WILDFIRE SHOULD OCCUR...CALL 911.
Special weather statement, Mar 31, 8:34 AM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
834 AM EDT TUE MAR 31 2015

OHZ083-085>087-311900-
JACKSON OH-MEIGS-GALLIA-LAWRENCE OH-
INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT
834 AM EDT TUE MAR 31 2015

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

VERY DRY CONDITIONS...ALONG WITH GUSTY WINDS ARE EXPECTED TODAY
ACROSS PARTS OF SOUTHEAST OHIO...CREATING A HIGH WILDFIRE DANGER.

OPEN BURNING OF ANY TYPE IS CONSIDERED EXTREMELY DANGEROUS AT THIS
TIME...AND OUTDOOR BURNING SHOULD BE AVOIDED. IN ADDITION...BE
VERY CAREFUL OF HEAT AND SPARKS WHILE OPERATING ANY EQUIPMENT
OUTDOORS...AND AVOID SMOKING IN WILDLAND AREAS.

OHIO STATE LAW PROHIBITS BURNING BETWEEN THE MONTHS OF MARCH 1ST THROUGH
MAY 31ST BETWEEN THE HOURS OF 6 AM TO 6 PM.

IF A WILDFIRE SHOULD OCCUR...CALL 911.

Nearby

Red Flag Warnings in West Virginia, 2015Red Flag Warnings in Ohio, 2015Red Flag Warnings in Kentucky, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.